Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 6, NWS Flagstaff, AZ

March 7, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 7, 2019, 3:17 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 7, 2019, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2019, 3:17 AM MST (10:17 UTC)
In effect from
Mar 7, 2019, 10:00 AM MST
Expired
Mar 7, 2019, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2019-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2019-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS75 KFGZ 071017
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
317 AM MST Thu Mar 7 2019

AZZ011>017-039-080200-
/O.NEW.KFGZ.WI.Y.0006.190307T1700Z-190308T0200Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, 
and Navajo N.M.
317 AM MST Thu Mar 7 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM MST
this evening. 

* TIMING...Strong winds will develop this morning and continue
  through this evening along and northeast of higher terrain
  including the Mogollon Rim, San Francisco Peaks, Black Mesa, 
  and Chuska Mountains.

* WINDS...Generally 20 to 30 mph with gusts to 45 mph. Localized
  gusts to around 55 mph will be possible along favored terrain.
  

* IMPACTS...Hazardous crosswinds on area roads including Highway
  89 north of Flagstaff and much of Interstate 40. Loose lighter 
  weight items may get blown around. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
2 follow-up statements
299 
WWUS75 KFGZ 072134
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
234 PM MST Thu Mar 7 2019

AZZ011>014-016-017-039-081400-
/O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, and Navajo N.M.
234 PM MST Thu Mar 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

The National Weather Service in Flagstaff has issued a new Wind
Advisory, which is in effect from 9 AM to 6 PM MST Friday. 

* TIMING...Strong winds will continue through around sunset this
  evening before decreasing. Localized strong winds are likely
  overnight in the Eager/Springerville area. Winds will increase
  again Friday morning and remain strong through Friday afternoon.

* WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized
  gusts to around 55 mph will be possible from Two Guns to Show
  Low and Springerville.

* IMPACTS...Hazardous driving in cross winds, including Highway 89
  north of Flagstaff and much of Interstate 40 east of Flagstaff.
  Secure any loose items on property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ040-081400-
/O.NEW.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
234 PM MST Thu Mar 7 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM to 6 PM MST Friday. 

* TIMING...Strong winds will develop Friday morning and continue
  through Friday afternoon.

* WINDS...Southwest 20 to 30 mph gusting to 45 mph.

* IMPACTS...Hazardous driving in cross winds. Secure any loose
  items on property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ015-080200-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/
Western Mogollon Rim-
Including the cities of Flagstaff, Williams, and Munds Park
234 PM MST Thu Mar 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Strong winds will continue through around sunset before
  decreasing. Locally strong winds are likely to continue
  overnight into Friday morning in the Doney Park area northeast 
  of Flagstaff.

* WINDS...Southwest 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Hazardous crosswinds on area roads including Highway
  89 north of Flagstaff and much of Interstate 40. Secure any
  loose items on property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
023 
WWUS75 KFGZ 080201
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
701 PM MST Thu Mar 7 2019

AZZ011>014-016-017-039-081015-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/
/O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-Black Mesa Area-
Including the cities of Window Rock, Ganado, Wupatki N.M, 
.Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
Pinetop, and Navajo N.M.
701 PM MST Thu Mar 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

The National Weather Service in Flagstaff has issued a new Wind
Advisory, which is in effect from 9 AM to 6 PM MST Friday.

* TIMING...Strong winds will continue through around sunset this 
  evening before decreasing. Localized strong winds are likely 
  overnight in the Eager/Springerville area. Winds will increase 
  again Friday morning and remain strong through Friday 
  afternoon. 

* WINDS...Southwest 20 to 30 mph with gusts to 45 mph. Localized 
  gusts to around 55 mph will be possible from Two Guns to Show 
  Low and Springerville. 

* IMPACTS...Hazardous driving in cross winds, including Highway 
  89 north of Flagstaff and much of Interstate 40 east of 
  Flagstaff. Secure any loose items on property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ015-080315-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-190308T0200Z/
Western Mogollon Rim-
Including the cities of Flagstaff, Williams, and Munds Park
701 PM MST Thu Mar 7 2019

...WIND ADVISORY HAS EXPIRED...

Winds are expected to continue decreasing tonight.

$$

AZZ040-081015-
/O.CON.KFGZ.WI.Y.0007.190308T1600Z-190309T0100Z/
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Dilkon and Kykotsmovi
701 PM MST Thu Mar 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

* TIMING...Strong winds will develop Friday morning and continue 
  through Friday afternoon. 

* WINDS...Southwest 20 to 30 mph gusting to 45 mph.

* IMPACTS...Hazardous driving in cross winds. Secure any loose 
  items on property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 6, 8:58 PM MST, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 6, 8:58 PM MST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
858 PM MST Wed Mar 6 2019

.SYNOPSIS...Isolated showers, primarily across the Kaibab Plateau,
will continue overnight. A colder storm system will impact the
region Friday and early Saturday with strong winds, rain showers,
and higher elevation snow showers. After a dry weekend, the
unsettled weather pattern to return for next week.

&&

.DISCUSSION...
Gusty winds from earlier today have weakened for most locations
this evening, though some favored areas will still remain strong
and gusty overnight. Generally light showers are now mostly
confined to the Kaibab Plateau, and we're likely to reduce some
of the precip chances that are currently in the forecast shortly.
Otherwise, short-term forecast looks in good shape.

&&

.PREV DISCUSSION /243 PM MST/...For tonight through Thursday, the
upper low bringing todays weather is forecast to move eastward
through the Great Basin. This will keep the best chances for
showers tonight along the Utah border. The gusty winds should be
decreasing this evening. Dry weather is expected Thursday with
some breezy southwest winds during the afternoon.

Thursday night through Friday night - Another fast moving low
pressure system will cross northern Arizona. This will be a much
colder system, with snow levels dropping to 5000-5500 ft behind a
cold front. Kept the forecast QPF and snow amounts as the are,
with 1-3 inch snowfall above 6000 ft along the Kaibab Plateau,
Mogollon Rim, and White Mountains, with less than 1 inch down to
5500 ft elsewhere. Very strong S-SW winds are possible again, with
gusts in the 40 to 55 mph range across the northeast quarter of
the state. Showers to wind down from west to east Friday evening,
but temperatures Saturday morning will be much colder than the
last few.

Saturday and Sunday- looking dry for all with a warming trend in
afternoon max temperatures.

Monday through Wednesday- unsettled conditions are forecast to
persist as 2 winter systems to affect the northland. The first
low is expected to to move across the southwest US on Monday-
Tuesday time frame, with snow levels falling to around 6000
feet. The second is a colder system, dropping in from the north on
Wednesday. Stay tuned for further details on the storms for next
week.

&&

.AVIATION...For the 06Z Package...South to southwest winds
overnight at 10-20 kts. After 16Z, winds will increase to
15-25g35-40 kts. Winds decrease to around 10 kts after 02Z Fri.
Local areas of MVFR ceilings primarily over the high terrain along
and northwest of a KPRC-KFLG-K0V7 line through 17Z. VFR conditions
return after 17Z. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Windy conditions are expected again Thursday with
a slight chance for showers. A cold and wet system will move
across Arizona on Friday with snow likely above 6500 feet and
windy conditions. Daytime ventilation will be very good to
excellent each day.

Saturday through Monday... Saturday and Sunday will see breezy
afternoon winds and drier weather. Yet another cold weather
system will move in on Monday with a good chance of showers and a
snow level ranging from 6000 to 7000 feet.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...KD/DL
AVIATION...NL
FIRE WEATHER...McCollum

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:34 PM MSTWind AdvisoryFGZApache, Coconino, Navajo27 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.